Alert archive / Indiana / Tornado Warnings in 2018

Tornado Warning 30, NWS Paducah, KY

May 31, 2018Spencer County, Indiana; Daviess County, Kentucky

NWS Paducah, KY issued this tornado warning at May 31, 2018, 12:10 PM CDT for Spencer County, Indiana; Daviess County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 12:10 PM CDT (17:10 UTC)
Expired
May 31, 2018, 12:43 PM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Spencer County, IN, Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 12:12 PM CDTTSTM WND GST 59Rockport, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 10:31 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

228 
WFUS53 KPAH 311710
TORPAH
INC147-KYC059-311800-
/O.NEW.KPAH.TO.W.0030.180531T1710Z-180531T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1210 PM CDT THU MAY 31 2018

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Central Spencer County in southwestern Indiana...
  Northeastern Daviess County in northwestern Kentucky...

* Until 100 PM CDT.
    
* At 1210 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Rockport, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Grandview around 1225 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Chrisney and Waitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3794 8692 3793 8698 3792 8697 3790 8699
      3791 8694 3790 8691 3788 8689 3787 8691
      3785 8691 3778 8709 3801 8718 3802 8715
      3803 8716 3804 8715 3809 8689 3799 8684
TIME...MOT...LOC 1710Z 232DEG 17KT 3794 8709 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

07
1 follow-up statement
315 
WWUS53 KPAH 311743
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
1243 PM CDT THU MAY 31 2018

INC147-KYC059-311753-
/O.CAN.KPAH.TO.W.0030.000000T0000Z-180531T1800Z/
Spencer IN-Daviess KY-
1243 PM CDT THU MAY 31 2018

...THE TORNADO WARNING FOR CENTRAL SPENCER AND NORTHEASTERN DAVIESS
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southwestern Indiana...and northwestern Kentucky.

LAT...LON 3794 8692 3793 8698 3792 8697 3790 8699
      3791 8694 3790 8691 3788 8689 3787 8691
      3785 8691 3778 8709 3801 8718 3802 8715
      3803 8716 3804 8715 3809 8689 3799 8684
TIME...MOT...LOC 1739Z 232DEG 17KT 3804 8693 

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 31, 11:13 AM CDT, 57 minutes earlier.

Area forecast discussion, May 31, 11:13 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1113 AM CDT Thu May 31 2018

.MESOSCALE DISCUSSION...
Issued at 1111 AM CDT Thu May 31 2018

Current activity over southern Illinois, generally along and north
of Route 13 evolved from single discrete cells over southeast
Missouri, riding along the surface warm front on the north end of
a surface theta-e axis. Between 13z and 15z, the LAPS surface-
based theta-e ridge axis became oriented north to south ahead of
the expanding convection, allowing for a better low level bouyancy
and updraft balance for the organizing cold pool. It appears at
this time, most storms became surface based and are following the
surface warm front into southwest Indiana and west Kentucky.

Vast majority of the reports of severe weather damage have been
wind related this morning.

May seem some lessening of the intensity as the line moves out of
the surface theta-e max near and east of the Wabash River, but MCS
momentum may easily take it through the remainder of the Severe
Watch #136 through the noon hour.

The Convection allowing Models (CAM's) are a little behind on the
transfer of these thunderstorms through the WFO PAH forecast area
this morning and into this afternoon.

Ironically, the 00z Thursday Canadian (CMC) guidance did a decent
job of depicting the current MCS and its translation through the
WFO PAH forecast area this morning.

The 12z Canadian guidance sand some of the CAM's suggest a break
in the convection once the current line moves east of the WFO PAH
forecast area. Anticipate new convection will develop along this
boundary again sometime between 18-20z (being delayed due to
stabilization from this morning's convection), with the main MCS
moving into from the west into southeast Misouri and southwest
Illinois between 22z-00z (roughly 5pm to 7 pm). The projected
system movement may transition into some training thunderstorms
with the potential for some areal flooding this evening.

Will likely coordinate with SPC on the maintenance of the severe
thunderstorm watch this afternoon in the WFO PAH forecast area,
given the potential for renewed convection later today and this
evening.

&&

.UPDATE...
Issued at 655 AM CDT Thu May 31 2018

The AVIATION section has been updated for the 12Z TAF issuance.

&&

.SHORT TERM...(Today through Tonight)
Issued at 327 AM CDT Thu May 31 2018

Interesting convective forecast over the next 24 hours. Cannot
disagree with SPC's Enhanced Risk for most of the area today
based on ingredients, but the mode and timing have yet to be
worked out.

Most of the 00Z and later guidance develops convection over our
region prior to sunrise and continues it through at least the
morning hours. A few showers have already developed along I-64 in
southern Illinois, but 00z GFS and NAM soundings would suggest
that if we get convective initiation it should be in the form of
elevated thunderstorms. Not sure if the surge of moisture needed
to achieve initiation will occur or not. There would be very
little shear available for the elevated parcels, but there could
be some decent instability, so there could be a few stronger cores
with some hail potential. The primary zone advertised in the
guidance is from southern Illinois southeast into west Kentucky.

The more significant potential convective event is expected at
some point this afternoon and evening, as the MCV associated with
the MCS currently over Kansas and Oklahoma lifts northeast near
KSTL by 00Z. Not sure if I have seen any CAM data that really
represents the southward extent of the current convection very
well, and that could have an impact on the placement of mesoscale
features late this afternoon. The general themes are convective
initiation along I-64/southern Illinois near 18Z as the southeast
limb of the MCV moves into that area. The second theme is for late
afternoon convective initiation near I-64 to the southwest of the
MCV, potentially along the associated outflow boundary. This
activity would likely grow upscale and move into our area as a
line of some sort.

The GFS and NAM both bring an EML into at least the southern
third of the area this afternoon on the southern periphery of the
MCV. That should provide a south/southwest edge to any afternoon
convection. Wind fields will be improving through the afternoon,
and some supercell structures will be possible with large hail and
damaging wind threats. Most of the shear is in the lowest 3km,
with winds maxing out around 45 mph from the west above 700mb. If
this activity continues or develops early in the afternoon, some
training will be possible as steep lapse rates and low-level
moisture will continually be fed into the area, roughly the
northeast half of the region. Some isolated flash flooding
concerns may develop.

Normally would be concerned with the early day convection muddling
the destabilization for late afternoon and evening convection, but
as stated above, the relatively strong westerly flow in the mid
and upper-levels should provide a continuous supply of steeper
lapse rates to work with. The bigger question is timing and
location. It looks like it will already be in the form of a line
or at least line segments as it reaches the area perhaps as late
as 00Z. This activity may be shunted farther south over the
southern half of the area depending on how much convection
persists through the afternoon over our north and northeast.

The EML should provide steep lapse rates aloft and strong heating
with steep low-level lapse rates, so a damaging wind threat will
become the greatest concern with the linear mode expected. With
the strong instability possible and the potential for embedded
rotating updrafts, large hail will also be possible. The tornado
potential is non-zero, but the 0-1km shear is not that great, so
it will be a secondary severe concern to the large hail and
damaging winds. Although this line should be moving at a decent
clip, if it goes over areas that already experienced afternoon
convection, flash flooding will be possible.

The larger-scale trough will still be in the area at 12Z Friday,
so we will keep decent PoPs in the southeast half of the area
through the night. Have emphasized the evening for the greatest
PoPs, but capped them at likely levels due to uncertainties in
timing and location.

.LONG TERM...(Friday through Wednesday)
Issued at 327 AM CDT Thu May 31 2018

Model agreement is fairly good through the period with the main
concern being thunderstorm chances later Saturday afternoon/Saturday
night.

Friday starts out with a frontal boundary pushing through west
Kentucky, with chances of showers and thunderstorms continuing at
least through the morning hours. The 00z GFS hangs it up and lingers
rain chances through the afternoon, so will maintain low chance PoPs
through the day across portions of the southeast counties. Dry
conditions take hold for the entire area by later Friday evening
through the 1st part of Saturday as upper ridging nudges into the
region.

The main system of interest for this period is associated with
shortwave energy diving out of the the Northern Plains Friday night
into Saturday. The lower Ohio Valley will reside in an instability
rich airmass with plentiful moisture (dewpoints in low to mid 70s)
and combined with decent mid level flow (500mb wind of 35-40 kts),
there looks to be enough support for the possibility of severe
thunderstorm development by late afternoon or evening. Current
thinking matches up with SPC Day 3 Outlook which has a slight risk
across the west half of the area. PWAT values also look to exceed 2
inches, so may have some flooding issues as well with very efficient
rainfall rates.

Showers and thunderstorms will gradually taper off from northwest to
southeast Saturday night into Sunday morning, with all areas
expected to be dry by midday Sunday.

A pattern change looks to take shape early next week, with much
drier air penetrating through the area. This means dewpoints
dropping into the 50s area wide by Sunday night into Monday. A
welcome change compared to the current humidity levels! At the
surface, high pressure looks to move across the area Monday and
Tuesday. The current forecast is dry, but given weak ripples in the
northwest flow aloft, rain chances appear non-zero.

Mid level flow will largely remain northwesterly across the
Heartland next week as upper ridging builds over the
central/southern Plains. This may eventually result in more of a
ring of fire type pattern affecting our area, particularly by the
mid or latter part of the week.

Temperatures will be quite warm Friday and Saturday with highs near
90 and heat index readings pushing the mid 90s in some locales. May
even be some heat index values near 100 across southeast Missouri on
Saturday afternoon.

It looks like we will finally experience temps back near normal
Sunday through Tuesday with highs in the low to mid 80s and lows
dipping into the upper 50s/lower 60s. Some slight moderation upward
is expected by mid next week.

&&

.AVIATION...
Issued at 655 AM CDT Thu May 31 2018

Complicated convective forecast today and tonight leads to a low
confidence aviation forecast this morning. One cluster of mainly
SHRA with some TSRA is heading east of KEVV at this time, and
will handle this with a VCSH. TSRA is likely by midday at KEVV
and KOWB, but it may hold off until early evening at KCGI KPAH.
Southwest winds may increase enough for some gusts into the teens
or lower 20s. A large complex of thunderstorms over Missouri early
this morning will continue east northeastward and new development
near it will likely bring a line of strong to severe storms
eastward through the entire area late this afternoon and this
evening. Did not insert any associated gusty winds, but 50kts is
not out of the question with the line. Fog or low clouds will be
possible late tonight behind the convection.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

MESOSCALE...Smith
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...SP
AVIATION...DRS
Hazardous weather outlook, May 31, 11:20 AM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1120 AM CDT Thu May 31 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1120 AM CDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Rest of Today and Tonight

Scattered thunderstorms will be possible today mainly from
southern Illinois into west Kentucky and southwest Indiana. A few
severe storms with large hail will be the primary concern this
morning, but damaging winds will become an additional concern
this afternoon. There is some potential for training of storms
today which could result in some localized flash flooding
concerns.

Another line of storms will move through the region from late this
afternoon through the evening hours. The potential exists for more
widespread damaging winds and large hail with the line. A few
tornadoes cannot be ruled out. Locally heavy rainfall could lead to
some more flooding concerns, especially in areas that received heavy
rain earlier in the day.

Heat index values may reach 100 this afternoon near the confluence
of the Ohio and Mississippi Rivers and southward to the Missouri
Bootheel.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A chance of thunderstorms is forecast for portions of the area on
Friday, particularly across western Kentucky. Locally heavy rain
and lightning will be the main hazards.

Another chance of thunderstorms is forecast Saturday afternoon
through the night. Some of these storms may be severe with damaging
winds and large hail along with torrential rainfall and lightning.

Afternoon heat index readings may approach 100 degrees on Saturday
afternoon across portions of southeast Missouri.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation throughout the area
this afternoon and evening, and again Saturday afternoon and
evening.

DRS/SP/Smith

In the hours before

Local storm report, May 31, 11:47 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     BROWNS                  38.38N 87.98W
05/31/2018                   EDWARDS            IL   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

ALR
Local storm report, May 31, 11:51 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1151 AM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     HENDERSON               37.84N 87.58W
05/31/2018                   HENDERSON          KY   EMERGENCY MNGR

            AT LEAST A HALF DOZEN TREES DOWN AND POWER OUTAGES
            REPORTED. PEA SIZE HAIL ALSO REPORTED.

&&

RICKS
Local storm report, May 31, 11:55 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1155 AM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TSTM WND DMG     CHANDLER                38.04N 87.37W
05/31/2018                   WARRICK            IN   911 CALL CENTER

            TREE LIMBS DOWN.

&&

RICKS
Local storm report, May 31, 12:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     2 NW DALE               38.19N 87.01W
05/31/2018                   SPENCER            IN   BROADCAST MEDIA

            TREES DOWN MAKING RT 142 IMPASSABLE NEAR DALE.

&&

KELLYH
Local storm report, May 31, 12:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     OAKLAND CITY            38.34N 87.35W
05/31/2018                   GIBSON             IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN OAKLAND CITY. SCATTERED
            TREE LIMBS DOWN ELSEWHERE ACROSSS THE COUNTY.

&&

RICKS
Local storm report, May 31, 12:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1208 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     2 NW DALE               38.02N 88.52W
05/31/2018                   HAMILTON           IL   BROADCAST MEDIA

            TREES DOWN MAKING RT 142 IMPASSABLE NEAR DALE.

&&

KELLYH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:49 AM CDTSpecial Weather StatementPAHPosey26 min
May 31, 10:51 AM CDTSevere Thunderstorm WarningPAHPosey54 min
May 31, 11:07 AM CDTSevere Thunderstorm WarningPAHGibson, Vanderburgh, Warrick53 min
May 31, 11:08 AM CDTAreal Flood AdvisoryPAHPosey, Spencer, Vanderburgh, Warrick3 hr
May 31, 11:26 AM CDTSevere Thunderstorm WarningPAHPosey34 min
May 31, 11:36 AM CDTSevere Thunderstorm WarningPAHPike, Spencer, Warrick69 min
May 31, 11:55 AM CDTSevere Thunderstorm WarningPAHGibson, Warrick35 min
May 31, 2:10 PM CDTFlash Flood WatchPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick13 hr
May 31, 6:56 PM CDTSevere Thunderstorm WarningPAHPosey34 min
May 31, 12:45 PM CDTSevere Thunderstorm WarningPAHDaviess15 min
May 31, 1:13 PM CDTSevere Thunderstorm WarningPAHMarshall32 min
May 31, 2:36 PM CDTSevere Thunderstorm WarningPAHBallard39 min
May 31, 3:00 PM CDTFlash Flood WarningPAHBallard, McCracken3 hr
May 31, 3:13 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken62 min
May 31, 3:45 PM CDTSevere Thunderstorm WarningPAHLivingston, McCracken60 min
May 31, 4:05 PM CDTSevere Thunderstorm WarningPAHLivingston, Marshall55 min
May 31, 4:08 PM CDTSpecial Weather StatementPAHChristian52 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg30 min
May 31, 4:33 PM CDTAreal Flood WarningPAHChristian, Muhlenberg, Todd117 min
May 31, 4:34 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken26 min
May 31, 4:47 PM CDTSevere Thunderstorm WarningPAHMcCracken28 min
May 31, 4:51 PM CDTSpecial Weather StatementPAHMuhlenberg39 min
May 31, 4:55 PM CDTFlash Flood WarningPAHChristian, Muhlenberg, Todd3 hr
May 31, 5:03 PM CDTSevere Thunderstorm WarningPAHChristian, Todd27 min
May 31, 5:05 PM CDTSevere Thunderstorm WarningPAHMuhlenberg25 min
May 31, 5:37 PM CDTSpecial Weather StatementPAHTodd23 min

Nearby

Tornado Warnings in Indiana, 2018Tornado Warnings in Kentucky, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.